Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Topeka, KS

June 25, 2021Osage County, Kansas

NWS Topeka, KS issued this special weather statement at Jun 25, 2021, 3:11 PM CDT for Osage County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2021, 3:11 PM CDT (20:11 UTC)
Expired
Jun 25, 2021, 3:45 PM CDT
In force
34 min
Issued by
NWS Topeka, KS

County Osage County, KS

The radar

The Topeka radar (KTWX), 61 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 3:27 PM CDTTSTM WND GST 62Neosho Rapids, KSDELAYED REPORT ON I-35.
Jun 25, 3:46 PM CDTTSTM WND DMG2 S Olivet, KSBRANCH OF 8-10 INCHES REPORTED DOWN. REPORT DELAYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-236 m²/s²
0-3 km storm-relative helicity
-188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS83 KTOP 252011
SPSTOP

Special Weather Statement
National Weather Service Topeka KS
311 PM CDT Fri Jun 25 2021
 
KSZ054-055-058-252045-
Coffey-Lyon-Osage-
311 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
COFFEY AND EAST CENTRAL LYON COUNTIES UNTIL 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebo, moving northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Osage City, Lyndon, Lebo, Burlingame, Hartford, Neosho Rapids,
Reading, Olivet, Melvern Lake and Pomona Lake.

This includes Interstate 35 between mile markers 132 and 153.
 
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.

LAT...LON 3842 9617 3880 9585 3865 9551 3862 9551
      3829 9594
TIME...MOT...LOC 2011Z 223DEG 24KT 3846 9590 

$$

Gargan

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:11 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 25, 3:11 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
311 PM CDT Fri Jun 25 2021

.DISCUSSION...
Issued at 311 PM CDT Fri Jun 25 2021

Southwest flow persists across the region with a blocking pattern
keeping the longwave trough across the Intermountain West into the
Plains. A passing perturbation in the flow has lead to the
development of scattered to numerous thunderstorms in south-central
Kansas progressing ENE into the CWA. Expecting these storms to
continue to mature and grow upscale into clusters of storms as
forecast soundings and hodographs depict weak bulk shear around 25-
30 kts. Recent CAM guidance depicts another cluster of strong to
severe storms working into north central Kansas later this evening.
The main hazards will be damaging winds and large hail with storms
this afternoon and evening. Low-level shear is less supportive for
tornadoes, although there are a few lingering boundaries from
earlier convection that could locally enhance SRH and allow for a
few tornadoes to spin up. Heavy rainfall is also a concern as PWATs
remain near record values at around 2 inches, so these storms will
be efficient rainfall producers with 2-3 inch per hour rainfall
rates possible. Have expanded the Flash Flood Watch to include Lyon
and Morris counties as the axis of heaviest precipitation is
expected southeast of a line from Council Grove to Topeka.
Maintained the Flash Flood Watch for areas north of this line as FFG
is low thanks to last night's torrential rain.

The heaviest of the precipitation is progged to move out of the
forecast area early Saturday morning. The surface boundary shifts
southeast through the day with another wave of energy sparking
additional storms Saturday afternoon and evening. The environment
looks less favorable for severe storms overall, although there could
still be a few severe storms with the best chances in east central
Kansas. The pattern does not change much through the rest of the
forecast period with the longwave trough lingering across the
Plains. Perturbations ejecting around the base of the trough will
lead to continued on-and-off precipitation chances into the middle
of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1246 PM CDT Fri Jun 25 2021

Timing and coverage of storms continues to be the main challenge
this period. Expecting storms to develop mainly across east
central KS and expand in coverage this afternoon with impacts
most likely at KTOP/KFOE. Better chances for TSRA at KMHK comes
later this evening before rain exits around 09z Saturday. Hail and
strong winds are possible with storms this afternoon and evening.
Guidance suggests MVFR cigs build in Saturday morning; something
to monitor in future issuances.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for KSZ010>012-023-
024-026-037>040-054>056-058-059.

&&

DISCUSSION...Flanagan
AVIATION...Flanagan
Hazardous weather outlook, Jun 25, 3:13 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
313 AM CDT Fri Jun 25 2021

KSZ008>012-020>024-026-034>040-054>056-058-059-260815-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
313 AM CDT Fri Jun 25 2021

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Severe weather will be possible again today across the outlook
area. Following a round of morning rain, thunderstorms could
redevelop this afternoon. Large hail, damaging wind and flash
flooding due to heavy rainfall will be the main concerns. An
isolated tornado could also occur.

A Flash Flood Watch remains in effect through Saturday morning.
Please reference this product for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms could develop on Saturday as a front moves through
the area. Isolated severe storms with damaging wind gusts will be
possible, especially in east-central portions of Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Jun 25, 9:44 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
944 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     SCRANTON                38.78N 95.74W
06/25/2021                   OSAGE              KS   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS DOWN, THE BIGGEST AROUND
            2-3 FEET IN DIAMETER. TIME ESTIMATED FROM
            RADAR. DELAYED REPORT.

&&
Local storm report, Jun 25, 9:54 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HEAVY RAIN       4 SSE OZAWKIE           39.18N 95.42W
06/25/2021  E2.00 INCH       JEFFERSON          KS   PUBLIC

&&
Local storm report, Jun 25, 11:00 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     HEAVY RAIN       2 NNW SABETHA           39.92N 95.81W
06/25/2021  E6.30 INCH       NEMAHA             KS   PUBLIC

            24 HOUR TOTAL VIA SOCIAL MEDIA.

&&

JP
Special weather statement, Jun 25, 2:27 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Topeka KS
227 PM CDT Fri Jun 25 2021

KSZ037-054-252000-
Lyon-Morris-
227 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS AND WEST
CENTRAL LYON COUNTIES UNTIL 300 PM CDT...

At 227 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Strong City, moving east-northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dunlap.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.

LAT...LON 3852 9635 3852 9672 3854 9673 3862 9634
      3842 9626 3841 9635
TIME...MOT...LOC 1927Z 249DEG 17KT 3847 9647

Gargan
Special weather statement, Jun 25, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
311 PM CDT Fri Jun 25 2021

KSZ054-055-058-252045-
Coffey-Lyon-Osage-
311 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
COFFEY AND EAST CENTRAL LYON COUNTIES UNTIL 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebo, moving northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Osage City, Lyndon, Lebo, Burlingame, Hartford, Neosho Rapids,
Reading, Olivet, Melvern Lake and Pomona Lake.

This includes Interstate 35 between mile markers 132 and 153.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.

LAT...LON 3842 9617 3880 9585 3865 9551 3862 9551
      3829 9594
TIME...MOT...LOC 2011Z 223DEG 24KT 3846 9590

Gargan

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:00 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha45 min
Jun 24, 7:07 PM CDTSevere Thunderstorm WarningTOPPottawatomie23 min
Jun 24, 7:17 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha43 min
Jun 24, 7:25 PM CDTSevere Thunderstorm WarningTOPBrown35 min
Jun 24, 7:27 PM CDTSpecial Weather StatementTOPPottawatomie33 min
Jun 24, 7:30 PM CDTSpecial Weather StatementTOPRiley30 min
Jun 24, 7:47 PM CDTSpecial Weather StatementTOPPottawatomie, Riley28 min
Jun 24, 7:49 PM CDTSevere Thunderstorm WarningTOPNemaha26 min
Jun 24, 7:55 PM CDTFlash Flood WarningTOPBrown, Nemaha7 hr
Jun 24, 8:07 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley23 min
Jun 24, 8:11 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha49 min
Jun 24, 8:26 PM CDTSpecial Weather StatementTOPPottawatomie34 min
Jun 24, 8:41 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha34 min
Jun 24, 8:43 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee32 min
Jun 24, 9:10 PM CDTSpecial Weather StatementTOPJackson35 min
Jun 24, 9:39 PM CDTSpecial Weather StatementTOPJefferson36 min
Jun 24, 9:56 PM CDTSevere Thunderstorm WarningTOPJefferson34 min
Jun 24, 10:41 PM CDTSpecial Weather StatementTOPNemaha34 min
Jun 24, 10:48 PM CDTSpecial Weather StatementTOPBrown27 min
Jun 24, 11:31 PM CDTSpecial Weather StatementTOPBrown29 min
Jun 24, 11:59 PM CDTAreal Flood WarningTOPBrown6 hr
Jun 25, 12:14 AM CDTSevere Thunderstorm WarningTOPBrown, Nemaha31 min
Jun 25, 12:21 AM CDTSpecial Weather StatementTOPDickinson24 min
Jun 25, 12:46 AM CDTFlash Flood WarningTOPBrown5 hr
Jun 25, 12:56 AM CDTSpecial Weather StatementTOPBrown34 min
Jun 25, 1:01 AM CDTSpecial Weather StatementTOPOttawa29 min
Jun 25, 1:30 AM CDTSpecial Weather StatementTOPOttawa30 min
Jun 25, 1:59 AM CDTSpecial Weather StatementTOPDickinson46 min
Jun 25, 2:23 AM CDTSpecial Weather StatementTOPGeary22 min
Jun 25, 2:35 AM CDTFlash Flood Warning Considerable damage threatTOPBrown, Nemaha5 hr
Jun 25, 2:39 AM CDTSpecial Weather StatementTOPPottawatomie, Riley, Wabaunsee51 min
Jun 25, 3:45 AM CDTSevere Thunderstorm WarningTOPDouglas, Jackson, Jefferson, Shawnee30 min
Jun 25, 4:11 AM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson34 min
Jun 25, 7:52 AM CDTAreal Flood WarningTOPBrown, Nemaha12 hr
Jun 25, 2:27 PM CDTSpecial Weather StatementTOPMorris33 min
Jun 25, 2:43 PM CDTSevere Thunderstorm WarningTOPLyon, Morris32 min
Jun 25, 2:49 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage21 min
Jun 25, 2:57 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee11 min
Jun 25, 3:14 PM CDTSpecial Weather StatementTOPWabaunsee31 min
Jun 25, 3:19 PM CDTSpecial Weather StatementTOPDouglas26 min
Jun 25, 3:21 PM CDTSpecial Weather StatementTOPOsage24 min
Jun 25, 3:25 PM CDTSpecial Weather StatementTOPShawnee35 min
Jun 25, 3:33 PM CDTSpecial Weather StatementTOPLyon27 min
Jun 25, 3:40 PM CDTSevere Thunderstorm WarningTOPCoffey, Franklin, Osage50 min
Jun 25, 3:41 PM CDTSevere Thunderstorm WarningTOPJefferson, Shawnee34 min
Jun 25, 3:49 PM CDTFlash Flood WarningTOPCoffey, Franklin, Osage7 hr
Jun 25, 3:52 PM CDTAreal Flood AdvisoryTOPCoffey, Lyon69 min
Jun 25, 3:54 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin36 min
Jun 25, 3:57 PM CDTSevere Thunderstorm WarningTOPDouglas, Jackson, Jefferson, Shawnee48 min
Jun 25, 4:04 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee115 min
Jun 25, 4:04 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee41 min
Jun 25, 4:09 PM CDTSpecial Weather StatementTOPLyon36 min
Jun 25, 4:12 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin48 min
Jun 25, 4:27 PM CDTSpecial Weather StatementTOPMorris33 min
Jun 25, 4:34 PM CDTFlash Flood WarningTOPAnderson, Coffey, Franklin6 hr
Jun 25, 4:36 PM CDTSevere Thunderstorm WarningTOPDickinson24 min
Jun 25, 4:39 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson, Shawnee81 min
Jun 25, 4:39 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee36 min
Jun 25, 4:47 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley43 min
Jun 25, 5:00 PM CDTFlash Flood WarningTOPCoffey, Lyon6 hr
Jun 25, 5:15 PM CDTSpecial Weather StatementTOPAnderson30 min
Jun 25, 5:20 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee40 min
Jun 25, 5:53 PM CDTSpecial Weather StatementTOPAnderson, Franklin52 min
Jun 25, 5:58 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin32 min
Jun 25, 6:16 PM CDTSpecial Weather StatementTOPCoffey29 min
Jun 25, 6:47 PM CDTFlash Flood WarningTOPAnderson, Coffey4 hr
Jun 25, 6:47 PM CDTSpecial Weather StatementTOPAnderson43 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.